Alert archive / New York / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 108, NWS Albany, NY

September 2, 2000Dutchess County, New York

NWS Albany, NY issued this severe thunderstorm warning at Sep 2, 2000, 8:24 PM EDT for Dutchess County, New York. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 2, 2000, 8:24 PM EDT (00:24 UTC)
Expired
Sep 2, 2000, 9:15 PM EDT
In force
51 min
Issued by
NWS Albany, NY
Area
Whole counties

County Dutchess County, NY

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 0.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2000-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2000-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
138 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 030023
SVRALB
NYC027-030115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
824 PM EDT SAT SEP 2 2000

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK

* UNTIL 915 PM EDT

* AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A LINE OF SEVERE THUNDERSTORMS FROM AMENIA TO HYDE PARK...MOVING [
  SOUTH AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  POUGHKEEPSIE AND DOVER PLAINS AT 835 PM
  WAPPINGERS FALLS AT 845 PM EDT
  HOPEWELL JUNCTION AND MYERS CORNER AT 850 PM EDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 2:55 PM EDT, 5 hours 29 minutes earlier.

Area forecast discussion, Sep 2, 2:55 PM EDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
255 PM EDT SAT SEP 2 2000

.DISC...

.SHORT TERM...SFC FRONT CONTINUES STRETCHED ACROSS FA WITH WEAK SFC
WVS ALONG FRONT. TD 59 AT ART CONTRASTS NICELY WITH 75 AT POU. SCT
SHRA/TSRA BECOMING MORE NUMEROUS WITH AFTN HEATING AND LIFT. LITTLE
UPR WIND TO TAP SO JUST BRIEF HEAVY RAINERS NO SVR. CONVECTION SHUD
DIMINISH AFTER SUNSET...THUS SPLIT FIRST PERIOD INTO REST AFTN/EVENING
AND OVERNIGHT PERIODS.

.LONGER TERM...WHILE H500 CENTER REMAINS ANCHORED OVER TX/OK
AREA...NORTHEAST PROGRESSES BACK INTO LW TROF POSITION THANKS
TO SURGE OF S/WV ENERGY DROPPING DOWN FROM E HUDSONS BAY REGION.
LOOKS LIKE ENOUGH SOUTH PUSH TO GET ONE FAIR DAY SUNDAY OUT OF THE
THREE DAY WEEKEND...BEFORE NEXT S/WV IMPULSE CREATES AN UPR MIDWEST
MCS/MCC WHICH ARRIVES SUNDAY NIGHT INTO LABOR DAY. COLD AIR BEHIND
SYSTEM APPEARS OVERDONE...HOWEVER MID 30S NOTED ON AM MAP AS FAR
SOUTH AS YYU/YTS/YUY. TRUST LK ONTARIO WILL MODERATE THAT AIRMASS
SOME.

.ALY...NONE.

WILEY

In the hours before

Local storm report, Sep 2, 7:06 PM EDT, 1 hour 18 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP C
0705PM     SAT SEP 02 2000

CSOC WLSR
03999    FILE 28   CORTLAND COUNTY SHERIFF  NY0110000        SEP 02-00
TO       NATIONAL WEATHER SERVICE

THIS AGENCY IS REPORTING A SERIOUS ISOLATED THUNDERSTORM IN THE VILLAGE AND
TOWN OF MARATHON NY  RESULTING IN NUMEROUS WIRES AND TREES DOWN  UTILITY
COMPANIES ARE IN THE PROCESS OF CLEANING UP  THIS STORM CONTAINED SEVERE
LIGHTNING AND STRONG WINDS WITH A 1 MINUTE DURATION OF EXTREMELY HIGH WIND
GUST  THE ENTIRE STORM LASTED ABOUT 15 MINUTES

AUTH AYRES,BRIAN SGT                             CAUFIELD 1904
OPER - CAUFIELD,GENE                  1905N

Nearby

Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.